Alert archive / New York / Small Craft Advisories in 2015
Small Craft Advisory 47, NWS Buffalo, NY
NWS Buffalo, NY issued this small craft advisory at Jun 16, 2015, 4:43 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 16, 2015, 4:43 PM EDT (20:43 UTC)
- Expired
- Jun 16, 2015, 9:48 PM EDT
- In force
- 5 hr
- Issued by
- NWS Buffalo, NY
The text
As transmitted, in the capitals the NWS used until 2016.
644 WHUS71 KBUF 162043 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 443 PM EDT TUE JUN 16 2015 LEZ040-041-LOZ043-044-170200- /O.NEW.KBUF.SC.Y.0047.150616T2043Z-150617T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 443 PM EDT TUE JUN 16 2015 ...SMALL CRAFT ADVISORY IN EFFECT UNTIL 10 PM EDT THIS EVENING... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS ISSUED A SMALL CRAFT ADVISORY...WHICH IS IN EFFECT UNTIL 10 PM EDT THIS EVENING. * WINDS...SOUTHWEST 15 TO 20 KNOTS BECOMING WEST. * WAVES...3 TO 4 FEET. PRECAUTIONARY/PREPAREDNESS ACTIONS... A SMALL CRAFT ADVISORY MEANS THAT WIND SPEEDS OF 18 TO 33 KNOTS AND/OR WAVES AVERAGING 4 FEET OR MORE ARE EXPECTED TO PRODUCE HAZARDOUS WAVE CONDITIONS TO SMALL CRAFT. INEXPERIENCED MARINERS... ESPECIALLY THOSE OPERATING SMALLER VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS. && $$
1 follow-up statement
905 WHUS71 KBUF 170148 MWWBUF URGENT - MARINE WEATHER MESSAGE NATIONAL WEATHER SERVICE BUFFALO NY 948 PM EDT TUE JUN 16 2015 LEZ040-041-LOZ043-044-170300- /O.CAN.KBUF.SC.Y.0047.000000T0000Z-150617T0200Z/ LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- 948 PM EDT TUE JUN 16 2015 ...SMALL CRAFT ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BUFFALO HAS CANCELLED THE SMALL CRAFT ADVISORY. WINDS AND WAVES HAVE DROPPED BELOW SMALL CRAFT ADVISORY CRITERIA. $$ RSH
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Buffalo, NY wrote its last area forecast discussion before this small craft advisory went out at Jun 16, 3:33 PM EDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 16, 3:33 PM EDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BUFFALO NY 333 PM EDT TUE JUN 16 2015 .SYNOPSIS... A SECONDARY COLD FRONT WILL BRING SCATTERED SHOWERS AND POSSIBLY A COUPLE OF THUNDERSTORMS TO THE NORTH COUNTRY AND SAINT LAWRENCE VALLEY LATE THIS AFTERNOON AND EARLY THIS EVENING...OTHERWISE HIGH PRESSURE AND DRIER AIR BUILDING ACROSS THE GREAT LAKES WILL PROVIDE OUR REGION WITH FAIR WEATHER AND MORE COMFORTABLE HUMIDITY LEVELS THROUGH WEDNESDAY. INCREASING MOISTURE AND WARMTH IN ADVANCE OF AN APPROACHING COLD FRONT WILL THEN BRING A RENEWED LIKELIHOOD FOR SHOWERS AND THUNDERSTORMS THURSDAY...BEFORE HIGH PRESSURE BRINGS A RETURN TO DRIER WEATHER FOR THE END OF THE WORK WEEK. && .NEAR TERM /THROUGH WEDNESDAY/... DURING THE LATE AFTERNOON AND EVENING HOURS...A TRAILING SECONDARY COLD FRONT AND ITS PARENT MID LEVEL SHORTWAVE WILL CROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY. THESE FEATURES WILL PROVIDE ANOTHER BRIEF INCREASE IN MOISTURE AND SHOT OF LIFT...AND THIS COMBINED WITH DAYTIME HEATING AND RESULTANT MODEST DIURNAL INSTABILITY WILL LEAD TO A SECONDARY ROUND OF SCATTERED SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS. ELSEWHERE...CONDITIONS SHOULD REMAIN DRY AS HIGH PRESSURE AND DRIER AIR CONTINUES BUILDING INTO OUR REGION...WITH DIURNAL CU FLATTENING/THINNING OUT WITH BOTH CONTINUED DRYING OF THE ATMOSPHERIC COLUMN AND DIMINISHING HEATING. BEHIND THE SECONDARY TROUGH/COLD FRONT...EXPANSIVE HIGH PRESSURE WILL SETTLE DIRECTLY ACROSS WESTERN AND NORTH CENTRAL NEW YORK OVERNIGHT... BEFORE SLOWLY DRIFTING EAST INTO NEW ENGLAND DURING THE COURSE OF WEDNESDAY. IN THE PROCESS...THIS FEATURE WILL PROVIDE OUR REGION WITH A PERIOD OF FAIR AND QUIET WEATHER... ALONG WITH REFRESHINGLY LOWER HUMIDITY LEVELS AS DEWPOINTS SETTLE INTO THE LOWER HALF OF THE 50S. THE STRONG DRYING TREND SHOULD ALSO LIKELY HELP TO PREVENT THE FORMATION OF ANY FOG OVERNIGHT. AS FOR TEMPERATURES...THE INCOMING DRIER/COOLER AIRMASS WILL ALLOW OVERNIGHT LOWS TO SETTLE INTO THE MUCH MORE COMFORTABLE 50S TONIGHT... WITH 850 MB TEMPS OF +10C TO +13C THEN MOSTLY SUPPORTING DAYTIME HIGHS IN THE MID TO UPPER 70S ON TUESDAY. THE EXCEPTION TO THIS WILL BE ALONG THE SOUTH SHORE OF LAKE ONTARIO... WHERE A PREVAILING N-NE LOW LEVEL FLOW WILL KEEP READINGS CONFINED TO THE LOWER HALF OF THE 60S. && .SHORT TERM /WEDNESDAY NIGHT THROUGH FRIDAY NIGHT/... WEDNESDAY NIGHT...HIGH PRESSURE MOVES OFF THE NEW ENGLAND COAST AND ALLOWS MOISTURE TO BEGIN TO WORK ITS WAY NORTHWARD INTO WESTERN NY OVERNIGHT. WILL CONTINUE WITH A LOW CONFIDENCE FORECAST...BRINGING A CHANCE OF SHOWERS THROUGH THE REGION OVERNIGHT OR EARLY THURSDAY MORNING. DID BACK OFF ON THUNDERSTORMS DUE TO A LACK OF ELEVATED INSTABILITY AND A LACKLUSTER BAROCLINIC REGION ALOFT. THURSDAY...HIGHER CONFIDENCE FOR THUNDERSTORM DEVELOPMENT IN THE WARM SECTOR AND AHEAD OF YET ANOTHER COLD FRONT. WILL CONTINUE WITH A LIKELY PROBABILITY OF THUNDERSTORMS FOR MUCH OF THE REGION. SPC HAS PLACED THE REGION IN A SLIGHT RISK FOR SEVERE WEATHER. CURRENT AND PREVIOUS SREF RUNS SEEM TO BE FOCUSING FURTHER SOUTH/WEST INTO THE OH VALLEY AND PA. WIND FIELD FORECAST IS RELATIVELY WEAK OVERALL...BUT WITH SOME MODELS SPORTING A 40KT LOW LEVEL JET APPROACHING WESTERN NY AHEAD OF THE FRONT NEAR 00Z FRIDAY. INSTABILITY REMAINS SOMEWHAT UNDERWHELMING THOUGH. IN ADDITION...ALTHOUGH MOST OF THE REGION WILL HAVE 2+ DAYS TO DRY OUT...WILL HAVE TO BE WEARY OF ANY TRAINING CELLS ONCE AGAIN. CURRENTLY IT LOOKS LIKE THIS NEXT SYSTEM SHOULD BE MOVING FAIRLY QUICKLY THROUGH THE REGION HOWEVER. THURSDAY NIGHT AND FRIDAY...THE COLD FRONT SWEEPS ACROSS THE REGION THURSDAY NIGHT WITH SUBSTANTIAL DRYING LATER OVERNIGHT AND ON FRIDAY...WITH DEWPOINTS /BRIEFLY/ DROPPING BELOW 50F FOR THE FIRST TIME SINCE EARLY JUNE...WHILE TEMPERATURES DROP TO NEAR 70. EXPECT SUNNY SKIES WITH HIGH PRESSURE FIRMLY OVERHEAD...BUT WITH SOME CLOUDS ONCE AGAIN MOVING IN AGAIN LATE FRIDAY NIGHT. && .LONG TERM /SATURDAY THROUGH TUESDAY/... UNCERTAINTY REIGNS FOR THE WEEKEND WITH NOTORIOUSLY DIFFICULT TROPICAL REMNANTS LIKELY CAUSING SOME MODEL INCONSISTENCIES. WILL CONTINUE TO FORECAST AN UNSETTLED PATTERN WITH A CHANCE OF SHOWERS AND POSSIBLY THUNDERSTORMS THROUGHOUT THE WEEKEND...ALTHOUGH SUNDAY CONTINUES TO LOOK MORE LIKELY FOR PRECIPITATION WITH HIGHER ATMOSPHERIC MOISTURE CONTENT...HIGHEST SOUTH...TOGETHER WITH A PROBABLE WARM SECTOR IN PLACE ACROSS THE REGION. ONCE THE BLOB OF GULF OF MEXICO MOISTURE MOVES EAST...THERE SHOULD BE A DRY PERIOD...ALTHOUGH TIMING IS QUESTIONABLE. PERHAPS MONDAY AND/OR MONDAY NIGHT WILL BE THE DRY PERIOD. UNFORTUNATELY... THE WET PATTERN LOOKS LIKE IT WILL CONTINUE THOUGH...WITH MORE FRONTS LATER IN THE WEEK...POSSIBLY BY TUESDAY. && .AVIATION /20Z TUESDAY THROUGH SUNDAY/... FOR THE MOST PART...DRY WEATHER AND VFR CONDITIONS SHOULD TEND TO PREVAIL THROUGH THE EARLY EVENING HOURS...WITH LINGERING MVFR CIGS ACROSS INTERIOR PORTIONS OF THE SOUTHERN TIER LIFTING TO VFR AND EVENTUALLY SCATTERING OUT OVER TIME. THE LONE EXCEPTION TO ALL THIS WILL BE ACROSS THE SAINT LAWRENCE VALLEY AND NORTH COUNTRY...WHICH WILL BE SUBJECT TO THE PASSAGE OF A TRAILING SECONDARY COLD FRONT AND ITS PARENT MID LEVEL SHORTWAVE THROUGH EARLY THIS EVENING. THESE FEATURES WILL PROVIDE ANOTHER BRIEF INCREASE IN MOISTURE AND SHOT OF LIFT...AND THIS COMBINED WITH DAYTIME HEATING AND RESULTANT MODEST DIURNAL INSTABILITY WILL RESULT IN A SECONDARY ROUND OF CLOUDS/SCATTERED SHOWERS AND POSSIBLY EVEN A FEW THUNDERSTORMS...WITH THIS CONVECTION POSSIBLY PRODUCING SOME VERY BRIEF/LOCALIZED REDUCTIONS TO MVFR. ONCE THIS SECONDARY FEATURE PASSES...HIGH PRESSURE WILL CONTINUE BUILDING EAST ACROSS THE GREAT LAKES AND INTO NEW ENGLAND THROUGH THE REMAINDER OF TONIGHT AND WEDNESDAY. THIS WILL PROMOTE FAIR WEATHER AND WIDESPREAD VFR CONDITIONS...WITH RAPIDLY LOWERING DEWPOINTS LIKELY PRECLUDING THE DEVELOPMENT OF ANY FOG TONIGHT. OUTLOOK... WEDNESDAY NIGHT...MAINLY VFR WITH A CHANCE OF SHOWERS SOUTH OF LAKE ONTARIO. THURSDAY...MAINLY VFR THURSDAY MORNING... THEN A ROUND OF SHOWERS AND THUNDERSTORMS WITH ATTENDANT REDUCTIONS TO IFR/MVFR THURSDAY AFTERNOON AND NIGHT. FRIDAY...VFR. SATURDAY...MAINLY VFR WITH A CHANCE OF SHOWERS AND THUNDERSTORMS. SUNDAY...VFR/MVFR WITH SHOWERS LIKELY AND A CHANCE OF THUNDERSTORMS. && .MARINE... ASIDE FROM A BRIEF PERIOD OF MODEST /15-20 KT/ WINDS ACROSS CENTRAL LAKE ONTARIO EARLY THIS EVENING...IN GENERAL LIGHT WINDS WILL CONTINUE TO PREVAIL THROUGH THURSDAY AS THE PRESSURE GRADIENT WILL REMAIN RELATIVELY WEAK ACROSS THE LOWER GREAT LAKES. LOOKING A BIT FURTHER OUT...A SHORT PERIOD OF MARGINALLY ADVISORY- WORTHY WINDS MAY FOLLOW THE PASSAGE OF ANOTHER COLD FRONT THURSDAY NIGHT... BEFORE ANOTHER AREA OF HIGH PRESSURE SETTLES ACROSS THE LOWER LAKES ON FRIDAY AND USHERS IN A RETURN TO LIGHT WINDS/MINIMAL WAVES. && .BUF WATCHES/WARNINGS/ADVISORIES... NY...NONE. MARINE...NONE. && SYNOPSIS...JJR NEAR TERM...JJR SHORT TERM...ZAFF LONG TERM...ZAFF AVIATION...JJR MARINE...JJR
Hazardous weather outlook, Jun 16, 4:06 AM EDT, 12 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BUFFALO NY 406 AM EDT TUE JUN 16 2015 NYZ001>003-010-011-170815- NIAGARA-ORLEANS-MONROE-NORTHERN ERIE-GENESEE- 406 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LOZ042>045-062>065-SLZ022-024-170815- LAKE ONTARIO NEARSHORE WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO NEARSHORE WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO NEARSHORE WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO NEARSHORE WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- LAKE ONTARIO OPEN WATERS FROM THE NIAGARA RIVER TO HAMLIN BEACH- LAKE ONTARIO OPEN WATERS FROM HAMLIN BEACH TO SODUS BAY- LAKE ONTARIO OPEN WATERS FROM SODUS BAY TO MEXICO BAY- LAKE ONTARIO OPEN WATERS FROM MEXICO BAY TO THE SAINT LAWRENCE RIVER- SAINT LAWRENCE RIVER FROM CAPE VINCENT TO OGDENSBURG- SAINT LAWRENCE RIVER FROM OGDENSBURG TO SAINT REGIS- 406 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ONTARIO AND SAINT LAWRENCE RIVER. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ012>014-019>021-085-170815- WYOMING-LIVINGSTON-ONTARIO-CHAUTAUQUA-CATTARAUGUS-ALLEGANY- SOUTHERN ERIE- 406 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF LEZ020-040-041-LOZ030-170815- UPPER NIAGARA RIVER AND BUFFALO HARBOR- LAKE ERIE NEARSHORE WATERS FROM RIPLEY TO DUNKIRK- LAKE ERIE NEARSHORE WATERS FROM DUNKIRK TO BUFFALO- LOWER NIAGARA RIVER- 406 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF LAKE ERIE AND LAKE ONTARIO. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF NYZ004>008-170815- WAYNE-NORTHERN CAYUGA-OSWEGO-JEFFERSON-LEWIS- 406 AM EDT TUE JUN 16 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN AND NORTH CENTRAL NEW YORK. .DAY ONE...TODAY AND TONIGHT. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY. THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES... AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN BUFFALO CAN BE FOUND ON THE INTERNET AT HTTP://WWW.WEATHER.GOV/BUF
Nearby
Small Craft Advisories in New York, 2015Every small craft advisory in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.